Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 42, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 25, 2019, 6:06 PM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2019, 6:06 PM EDT (22:06 UTC)
- Expired
- May 25, 2019, 7:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, PA, Erie County, PA
The radar
The Pittsburgh radar (KPBZ), 134 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:10 PM EDT | TSTM WND DMG | 6 Sw Conneaut Lake, PA | MULTIPLE REPORTS OF TREES AND POWER LINES DOWN NEAR HARTSTOWN GOLF COURSE AND HIGHWAY 322. |
| May 25, 6:14 PM EDT | TSTM WND DMG | 1 Sw Meadville, PA | SEVERAL TREES AND POWER LINES BLOWN DOWN NEAR MEADVILLE REPORTED THROUGH 9-1-1 DISPATCH RADIO TRAFFIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 4:50 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
424
WUUS51 KCLE 252206
SVRCLE
PAC039-049-252300-
/O.NEW.KCLE.SV.W.0042.190525T2206Z-190525T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
606 PM EDT Sat May 25 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southeastern Erie County in northwestern Pennsylvania...
Crawford County in northwestern Pennsylvania...
* Until 700 PM EDT.
* At 605 PM EDT, severe thunderstorms were located along a line
extending from Pymatuning Lake to Wattsburg, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Meadville, Edinboro, Titusville, Union City, Cambridge Springs,
Waterford, Linesville, Wattsburg, Adamsville, Canadohta Lake,
Pymatuning Central, Riceville, Harmonsburg, Lincolnville, Guys
Mills, Pymatuning North, Atlantic, Cochranton, Saegertown and
Conneautville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Cleveland.
&&
LAT...LON 4162 7961 4162 7982 4149 8000 4148 8037
4149 8044 4149 8052 4176 8052 4205 7990
4208 7976 4200 7975 4199 7961
TIME...MOT...LOC 2205Z 253DEG 24KT 4203 7963 4156 8040
HAIL...0.75IN
WIND...60MPH
$$
Jamison2 follow-up statements
739
WWUS51 KCLE 252220
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
620 PM EDT Sat May 25 2019
PAC039-049-252300-
/O.CON.KCLE.SV.W.0042.000000T0000Z-190525T2300Z/
Erie PA-Crawford PA-
620 PM EDT Sat May 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN ERIE AND CRAWFORD COUNTIES...
At 618 PM EDT, severe thunderstorms were located along a line
extending from Meadville to Wattsburg, moving east at 45 mph. These
storms have a history of producing damaging winds capable of downing
trees.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Law enforcement.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Meadville, Edinboro, Titusville, Union City, Cambridge Springs,
Waterford, Linesville, Wattsburg, Adamsville, Canadohta Lake,
Pymatuning Central, Riceville, Harmonsburg, Lincolnville, Guys Mills,
Pymatuning North, Atlantic, Cochranton, Saegertown and Conneautville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cleveland.
&&
LAT...LON 4162 7961 4162 7982 4149 8000 4148 8037
4149 8044 4149 8052 4176 8052 4205 7990
4208 7976 4200 7975 4199 7961
TIME...MOT...LOC 2218Z 253DEG 24KT 4204 7957 4157 8034
HAIL...0.75IN
WIND...60MPH
$$
Jamison416
WWUS51 KCLE 252259
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
659 PM EDT Sat May 25 2019
PAC039-049-252309-
/O.EXP.KCLE.SV.W.0042.000000T0000Z-190525T2300Z/
Erie PA-Crawford PA-
659 PM EDT Sat May 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ERIE AND CRAWFORD
COUNTIES WILL EXPIRE AT 700 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
LAT...LON 4162 7961 4162 7982 4149 8000 4148 8037
4149 8044 4149 8052 4176 8052 4205 7990
4208 7976 4200 7975 4199 7961
TIME...MOT...LOC 2259Z 253DEG 24KT 4212 7922 4165 7999
$$
ClarkWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:12 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 25, 3:12 PM EDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 312 PM EDT Sat May 25 2019 ...Record Heat and Severe Storms This Afternoon... .SYNOPSIS... A cold front will slowly sag south across the area late tonight, pushing just south of the area Sunday afternoon. The front will remain between the southern Great Lakes and Ohio valley through Monday before lifting north through the area Monday night into Tuesday, remaining north of the area through midweek. An unsettled weather pattern will remain over the region much of next week. && .NEAR TERM /THROUGH SUNDAY NIGHT/... The unofficial start to Summer has brought record heat and severe storms this holiday weekend. Afternoon temperatures managed to reach the upper 80s and lower 90s. We were able to mix out very well with some slightly drier dewpoints working down to the surface. CAPE values have reached between 2000-3000 J/KG, downdraft CAPE values have reached up to 1500 J/KG, Bulk shear values are about 45 to 50 knots. There is also a MCV moving out of Indiana into Ohio this afternoon which all points to an active afternoon with a broken line of severe convection developing and moving eastward. Storm motions will be fast given the mid level flow. The main threats for these storms will be damaging wind gusts of 70 mph and large hail up to ping pong size possible. The latest runs of the HRRR and 4KM NAM Nest have finally came into some decent agreement with the timing and placement of the storm potential through the early evening. Most of the severe storms should be out of our local CWA by 8 pm this evening. A cool front will sag southward into the area by Sunday morning. Another ripple of energy and disturbance will move along in the westerlies early Sunday morning and may interact with the front. Guidance does show additional storms, some strong, may be impacting western Ohio by 9 am Sunday and moving into central Ohio by late morning and midday. Some of these storms may become severe and there is a marginal to slight risk for severe weather across portions of central Ohio. Damaging winds and hail will be again the main threat. Temperatures will be cooler north of the southward front. The front will move through the entire area by Sunday evening with slight drier and cooler weather moving in temporarily. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... Frontal boundary will dip south of the area on Monday allowing for slightly cooler temperatures especially near the lakeshore with northerly flow. The frontal boundary will return north Monday increasing the chances for showers and thunderstorms mainly in the evening. Rain chances come down to only a slight chance for Tuesday due to residual moisture over the area, however dynamics will be insufficient for much coverage. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Conditions become more favorable for convection on Wednesday as a shortwave trough advances into the Great Lakes region from the plains. This feature has a slow eastward progression and will support a SW flow and moisture stream from the gulf with dew points in the mid 60s and highs in the 80s. The best upper level dynamics are displaced to the northwest, however there will be some enhanced divergence aloft. The trough will weaken and Thursday and swing east of the area Friday with cooler and drier conditions expected late week. && .AVIATION /18Z Saturday THROUGH Thursday/... There are a couple aviation concerns with this TAF update. The main concern will be the broken line of severe convection developing across northern Ohio this afternoon moving into northwest Pennsylvania by early evening. These storms will be moving fast and likely impact some airports. Will carry VCTS for all sites this afternoon with mention a TEMPO for 2 hours of most likely impacting certain sites. The earliest impacts will be west and latest impacting airport further east. The severe convection should be east of our local area by 00z this evening. Damaging wind gusts up to 70 mph and large hail along with frequent lightning will be the main threats. The other aviation concern will be the strong gusty southwest winds this afternoon Wind gusts will be up to 30 knots possible. Mainly VFR weather expected except during impacts of convection. MVFR ceilings will move in between 2K and 3K feet by Sunday morning. Winds will also shift to northwesterly up to 10 knots. OUTLOOK...Non-VFR possible through Tuesday morning and again Tuesday night into Wednesday. && .MARINE... Several pieces of low pressure will impact the region today through Tuesday night with a frontal boundary lifting north and south of the lake multiple days. Southwest winds of 10-20 knots on the lake this afternoon will lead to choppy conditions and 2 to 4 foot waves on the east end for a few hours this evening. Otherwise a weak cold front will settle south of the lake early Sunday morning with high. pressure building in behind and bringing generally light wind conditions for Sunday. Easterly winds develop on Monday ahead of a warm front that will lift north across the lake Monday night. This will lead to a brief period of elevated water levels across the western basin of the lake. However speeds may not be high enough to cause anything more than minor flooding issues with the extremely high water levels. Southwest winds increase Tuesday into Wednesday and a Small Craft Advisory may be needed for portions of Lake Erie on Wednesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Griffin NEAR TERM...Griffin SHORT TERM...Jamison LONG TERM...Jamison AVIATION...Griffin MARINE...KEC
Hazardous weather outlook, May 25, 2:34 PM EDT, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 234 PM EDT Sat May 25 2019 OHZ003-006>008-261845- Lucas-Wood-Ottawa-Sandusky- 234 PM EDT Sat May 25 2019 This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142-143-149-162>169-261845- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 234 PM EDT Sat May 25 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ144>148-261845- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- 234 PM EDT Sat May 25 2019 ...SEVERE THUNDERSTORM WATCH 239 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009>014-017>023-027>033-036>038-047-089-261845- Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore- 234 PM EDT Sat May 25 2019 ...SEVERE THUNDERSTORM WATCH 239 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and early evening. PAZ001>003-261845- Northern Erie-Southern Erie-Crawford- 234 PM EDT Sat May 25 2019 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...This afternoon and tonight. A few strong to severe thunderstorms will be possible this evening with damaging wind gusts up to 70 mph and large hail up to ping pong size. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening.
In the hours before
Local storm report, May 25, 5:37 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
537 PM EDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 3 S AKRON 41.04N 81.52W
05/25/2019 E1.00 INCH SUMMIT OH PUBLIC
PICTURE AND REPORT FROM FACEBOOK.
&&
MGSpecial weather statement, May 25, 5:48 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Cleveland OH
548 PM EDT Sat May 25 2019
OHZ021-031-032-038-252230-
Holmes-Summit-Stark-Wayne-
548 PM EDT Sat May 25 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN STARK...
SOUTHERN SUMMIT...WAYNE AND HOLMES COUNTIES...
At 547 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Garrettsville to near Wooster.
Movement was south at 15 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Akron, Wooster, Millersburg, Cuyahoga Falls, Kent, Barberton, Green,
Tallmadge, Orrville, Berlin, Rittman, Mogadore, Walnut Creek,
Doylestown, Hartville, Creston, Dalton, Shreve, Killbuck and
Holmesville.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central and northeastern Ohio.
LAT...LON 4046 8218 4057 8218 4058 8222 4067 8213
4094 8202 4099 8188 4099 8169 4106 8169
4117 8139 4099 8139 4098 8131 4078 8164
4064 8165 4063 8167 4044 8167
TIME...MOT...LOC 2147Z 003DEG 13KT 4125 8111 4085 8194
OudemanLocal storm report, May 25, 5:53 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
553 PM EDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 WNW MASSILLON 40.80N 81.58W
05/25/2019 STARK OH AMATEUR RADIO
A TREE WAS UPROOTED NEAR KENYON AVE AND HWY
172. MULTIPLE TREES AND POWER LINES BLOWN
DOWN AROUND MASSILON.
&&
MGSpecial weather statement, May 25, 5:58 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Cleveland OH
558 PM EDT Sat May 25 2019
OHZ033-252215-
Mahoning-
558 PM EDT Sat May 25 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MAHONING COUNTY...
At 558 PM EDT, a strong thunderstorm was located near Campbell, or 9
miles southeast of Youngstown, moving northeast at 40 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Boardman, Campbell, Struthers, Poland, New Middletown and
Lowellville.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4101 8070 4110 8052 4091 8052 4090 8053
4090 8066
TIME...MOT...LOC 2158Z 241DEG 34KT 4100 8053
ClarkSpecial weather statement, May 25, 5:58 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Cleveland OH
558 PM EDT Sat May 25 2019
PAZ002-003-252245-
Southern Erie-Crawford-
558 PM EDT Sat May 25 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ERIE AND CRAWFORD
COUNTIES...
At 557 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Wattsburg to near Pymatuning Lake.
Movement was east at 45 mph. Wind gusts up to 50 mph are possible
with these storms.
Locations impacted include...
Meadville, Edinboro, Titusville, Union City, Cambridge Springs,
Riceville, Harmonsburg, Lincolnville, Guys Mills, Atlantic,
Cochranton and Saegertown.
A Severe Thunderstorm Watch also remains in effect until 1000 PM EDT
for northwestern Pennsylvania.
LAT...LON 4162 7961 4162 7982 4149 8000 4148 8037
4149 8044 4149 8052 4186 8052 4211 7993
4213 7976 4201 7976 4199 7961
TIME...MOT...LOC 2157Z 254DEG 24KT 4201 7973 4154 8050
JamisonLocal storm report, May 25, 6:03 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
603 PM EDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 1 SE WEST FARMINGTON 41.38N 80.95W
05/25/2019 TRUMBULL OH 911 CALL CENTER
TREES DOWN BLOCKING ENSIGN ROAD IN WESTERN
TRUMBALL COUNTY. MULTIPLE REPORTS OF TREES
BLOWN DOWN IN NORTHWESTERN TRUMBALL COUNTY.
&&
MGThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 5:58 PM EDT | Special Weather Statement | CLE | Crawford | 47 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.